MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60).During the procedure, the physician advanced the ace60 and a non-penumbra microcatheter to the m1 segment and turned on aspiration for approximately 90 seconds and attempted to aspirate the thrombus several times; however, was unsuccessful.Therefore, the physician removed the ace60 and found the mid shaft to be ovalized.The procedure was then completed using a new ace60 and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was initially expected not to be returned; however, additional information received from the distributor on 25 july 2019 indicated that the device was available for return.Results: the ace60 was stretched and ovalized from approximately 119.0 ¿ 131.5 cm from the hub.The total length of the ace60 was approximately 135.0 cm.Conclusions: evaluation of the returned ace60 revealed stretching and ovalization on the distal shaft.If the device is forcefully retracted against resistance, damage such as these may occur.The root cause of the resistance could not be determined.During functional testing, the ace60 was connected to a demonstration aspiration tubing and pump max and was able to aspirate liquid without an issue.The reported inability to aspirate could not be confirmed.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8750205
Report Number3005168196-2019-01248
Device Sequence Number16654905
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Catalogue Number5MAXACE132
Device Lot NumberF83742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005